Husband Newly Diagnosed and Starting Vyvanse

My husband has been newly diagnosed with ADHD. This is no surprise to me. We have been married 15 years. I am running out of patience.

He as started Vyvanse and is titrating up to 60 mg per day. He has been on the medication for only five days so far. He says that he does not notice any difference in his attentiveness. I am noticing that he has become even more angry and difficult to be around. Is it possible that his body is just getting used to this drug? Might these side effects go away? How long until he should see any positive changes?

I have so many questions, and I am just tired of constantly having my feelings hurt by the one who supposedly loves me. I don't feel very loved and haven't for quite some time.

My husband started at 30mgs

My husband started at 30mgs (Vyvanse) and increased to 40mgs at the two week mark. By the end of his 2nd month of taking them he had changed so drastically that I was ready to walk. They made him hostile and aggressive verbally and just down right MEAN to me. He is going to a psychiatrist now who wanted to try them again starting at 20mgs and two weeks into it and he has not only avoided me like the plague, but he told me to "SHUT UP!" last night. The longer he took them the last time, the less I even recognized who he was. His psych wants me to report to him if this happens again...and since he doesn't want to stop the meds...I think his grand plan is to simply never be around me. He has blown up over some of the most innocent things ever lately too. Appears 3rd time is not going to be a charm for us. He tried Concerta originally and it was worse!

 

They say the effects should

They say the effects should be immediate but it takes a couple of weeks for it to level out. My dh has also become more apathetic and angry- worse with the shorter acting version of vyvanse (whuch he was using as an extra "boost" as per doctor instructions)- aka dexamphetamine. That is really BAD (for my DH's irritability anyway, by his own admission). The levels of these drugs are important, too much i have read can make the person seem zombie like, too little is ineffective. How much stress/stimulus can also play off on how "peppy" he might feel from the drug- ie same dose during stressful work week could work better than when he was on vacation (less stimulus)..but then he was acting like he had too much "energy". I am not happy with these drugs either to be honest- in combination with his fall into alcohol addiction is not a good mix. I am worried about him. He notes a significant ability to focus and stay on task though, and when it works it really is wonderful. The alternate negative coping mechanisms may be confusing issues for us.. It may be that those things (recently described as The Three Stooges), are making his anger come out more with the alcohol abuse. He is also still having trouble with dealing with all this. He can state that in fact, more or less, but does not seem able to really deal with it in a constructive fashion like so many others here.

My husband went for many

My husband went for many years and was fine drinking, but in the more recent years, as his ADHD got worse (and I had NO IDEA why it was happening until the ADHD diganosis) he was UNBEARABLE to be around when he would drink..and the day after he was like a barracuda. I am going to go out on a limb and say that you will probably not know what you're truly dealing with if and until your husband quits drinking. My husband was a different person when drinking...sometimes nicer...sometimes a whole lot meaner! The meds, ironically, although they have the opposite effect of the alcohol, make him the same way. A GROUCH. I was thinking I read somewhere that drinking while on the meds was NOT recommended. YYZ says very little alcohol brings back his 'fog' and makes him feel bad mentally. Imagine if you're over indulging daily!?